Anyone use Symax Duotab for IBS?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

StaceyA
Regular Member


Date Joined Feb 2010
Total Posts : 114
   Posted 6/20/2010 9:05 AM (GMT -7)   
I have been taking this symax duotab for about a week.  It seems to bring some relief and especially helps with the diareah.  I am having a hard time dealing with the side effects.  My side effects have been severe headache, fatigue and blurry vision.  I wondered if anyone else has had this problem and does it get better?
Thanks!
Stacey

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 6/20/2010 9:20 AM (GMT -7)   
Hi Stacey, that is a pretty common drug for IBS.

If the side effects persist or get worse, talk to you doctor about it. However they also good get better as a little more time goes by, so its hard to tell.

But it is a pretty common IBS drug and does help some people.

http://www.peacehealth.org/kbase/multum/d00985a1.htm
Forum Moderator
 
I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.


StaceyA
Regular Member


Date Joined Feb 2010
Total Posts : 114
   Posted 6/20/2010 3:50 PM (GMT -7)   
Thank you Shawn. I appreciate the input. I think I will have to talk to my doctor. This medicine does seem to work - or at least help. But the side effects are almost more than I can stand. I've been taking some vicodin to get rid of the headaches. Tylenol doesn't do anything.
Thanks again!
Stacey

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 6/20/2010 4:24 PM (GMT -7)   
The doctor should be able to help you sort it all out or you can even ask a pharmicist some questions.
 
Be careful with the vicodin it can make things wore as well long term. Read the narcotic post I posted, just fyi.
 
let us know.
 
 
Forum Moderator
 
I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.


StaceyA
Regular Member


Date Joined Feb 2010
Total Posts : 114
   Posted 6/21/2010 9:43 AM (GMT -7)   
Thanks Shawn! I really took that vicodin as a last resort. I will be more careful.
The doctor took me off the symax and called in a RX for florastor. That is just a probiotic, I think. I'm thinking it won't be nearly as effective.
Thanks for the help.

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 6/21/2010 12:09 PM (GMT -7)   
Yeah, the florastor is a probiotic and not the same of course as the symax.

Have you ever heard of gut directed hypnotherapy for IBS which can be very effective for most people and a natrual treatment. There is some 20 years of research behind it.

This is from the IFFGD.

"Several years ago we published an audit of the first 250 patients treated and found that hypnosis not only helps the symptoms of IBS but also significantly improves quality of life.1 Interestingly, it also relieves the additional symptoms from which so many patients with IBS suffer such as nausea, lethargy, backache, and urinary problems. This is in sharp contrast to the medications currently available for IBS, which often help one or two symptoms if at all."

http://aboutibs.org/site/about-ibs/management/hypnosis

It really helped me personally.
Forum Moderator
 
I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.


StaceyA
Regular Member


Date Joined Feb 2010
Total Posts : 114
   Posted 6/22/2010 12:45 PM (GMT -7)   
I think I will give the hypnosis a try. I will start looking for one in my area.
The florastor doesn't seem to be working any better than other probiotics that I've tried.
I really felt like this was an anxiety problem when it started, but I was put on 5 mg of valium 4 x per day and it gave me no relief. I quickly reduced the valium as I know how addictive it is, but still take a little for anxiety. Is the hypnosis mainly effective for the anxiety causing IBS?

shawn12
Veteran Member


Date Joined Jul 2004
Total Posts : 1293
   Posted 6/24/2010 10:38 AM (GMT -7)   
StaceyA

let me go over the hypnotherapy with you a little first, there are some important things to know. IT has to be IBS hypnotherapy for IBS.

read this site.

http://www.ibshypnosis.com/

There is also an excellent one you can do from home.

anxiety will cause flare ups and I will go through that a little with you also and I am on small doses of valium as well, in part for pain.

The hypnosis is effective for all symptoms of IBS really and some non gi symptoms for the majority of people who try it. Lower anxiety is really a side effect. Also in helping pain and bloating and distension.

I will post more on it all for you.
Forum Moderator
 
I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:32 AM (GMT -7)
There are a total of 2,732,493 posts in 301,027 threads.
View Active Threads


Who's Online
This forum has 151186 registered members. Please welcome our newest member, debbixij.
266 Guest(s), 7 Registered Member(s) are currently online.  Details
John_TX, Huddie, Buzzlymeyear, franko63, Traveler, trumpet123, (Seashell)


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer